Alert archive / California / Frost Advisories in 2005

Frost Advisory 1, NWS Eureka, CA

September 24, 2005

NWS Eureka, CA issued this frost advisory at Sep 24, 2005, 3:18 PM PDT. It took effect at Sep 25, 2005, 4:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2005, 3:18 PM PDT (22:18 UTC)
In effect from
Sep 25, 2005, 4:00 AM PDT
Expired
Sep 25, 2005, 8:00 AM PDT
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 242218
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
318 PM PDT SAT SEP 24 2005

CAZ004-251200-
/X.NEW.KEKA.FZ.W.0001.050925T1100Z-050925T1500Z/
UPPER TRINITY RIVER-
318 PM PDT SAT SEP 24 2005

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY. 

WITH CLEAR SKIES AND VERY LOW RELATIVE HUMIDITIES
TONIGHT...TEMPERATURES WILL FALL INTO THE 20S AND LOWER 30S IN
THE INTERIOR VALLEYS OF TRINITY COUNTY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ003-251200-
/X.NEW.KEKA.FR.Y.0001.050925T1100Z-050925T1500Z/
NORTH COAST INTERIOR-
318 PM PDT SAT SEP 24 2005

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY. 

WITH CLEAR SKIES AND VERY LOW RELATIVE HUMIDITIES
TONIGHT...TEMPERATURES WILL FALL INTO THE LOWER 30S IN THE
INTERIOR VALLEYS OF DEL NORTE AND HUMBOLDT COUNTIES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
KENNEDY
1 follow-up statement
000 
WWUS76 KEKA 251159
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PDT SUN SEP 25 2005

CAZ004-251500-
/X.CON.KEKA.FZ.W.0001.000000T0000Z-050925T1500Z/
UPPER TRINITY RIVER-
430 AM PDT SUN SEP 25 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

WITH CLEAR SKIES AND VERY LOW RELATIVE HUMIDITIES THIS 
MORNING...TEMPERATURES WILL FALL INTO THE 20S AND LOWER 30S IN THE 
INTERIOR VALLEYS OF TRINITY COUNTY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ003-251500-
/X.CON.KEKA.FR.Y.0001.000000T0000Z-050925T1500Z/
NORTH COAST INTERIOR-
430 AM PDT SUN SEP 25 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

WITH CLEAR SKIES AND VERY LOW RELATIVE HUMIDITIES THIS 
MORNING...TEMPERATURES WILL FALL INTO THE LOWER 30S IN THE INTERIOR 
VALLEYS OF DEL NORTE AND HUMBOLDT COUNTIES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

LAU

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Sep 24, 4:05 AM PDT, 11 hours 13 minutes earlier.

Area forecast discussion, Sep 24, 4:05 AM PDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
405 AM PDT SAT SEP 24 2005

.SYNOPSIS...HIGH PRESSURE WILL HOLD OVER THE PACIFIC NORTHWEST AS
LOW PRESSURE LINGERS ALONG THE CENTRAL CALIFORNIA COAST THIS
WEEKEND. AN OFFSHORE FLOW PATTERN WITH SUNNY DAYS AND COOL NIGHTS
WILL PREVAIL THIS WEEKEND OVER NORTHWEST CALIFORNIA.

&&

.DISCUSSION...A PLEASANT NIGHT ACROSS THE ENTIRE CWA OVERNIGHT WITH
MOSTLY CLEAR SKIES EXCEPT FOR SOME LINGERING CLOUD BUILD UPS OVER
THE TRINITY ALPS AND SOME PATCHES OF LOW CLOUDS FORMING IN THE EEL
RIVER VALLEY. OTHERWISE...COOL AND CLEAR.

AS THE MAJORITY OF RAWS OBSERVATIONS AROUND THE CWA REPORTING WINDS
WITH AN EASTERLY COMPONENT...THE EXPECTED OFFSHORE FLOW PATTERN
DEVELOPING NICELY AS HIGH PRESSURE BUILDING OVER SOUTHERN OREGON AND
EXTENDING INTO WESTERN NEVADA. LOW PRESSURE WILL LINGER ALONG THE
CENTRAL CALIFORNIA COAST OVER THE COURSE OF THE WEEKEND AND WINDS
WILL PREVAIL FROM THE EAST TO NORTHEAST. A SUNNY WEEKEND WITH
COOL/CLEAR NIGHTS IS IN STORE FOR NORTHWEST CALIFORNIA...WITH
OFFSHORE FLOW USHERING IN DRIER AIR ACROSS THE REGION. DAYTIME HIGHS
ALONG THE COAST WILL WARM UP WITH SUNDAY POTENTIALLY BEING THE
WARMEST DAY. THE OFFSHORE FLOW WILL BEGIN TO CEASE ON MONDAY AS HIGH
PRESSURE OVER SOUTHERN OREGON/WESTERN NEVADA WEAKENS. AS THE COASTAL
LOW PRESSURE LINGERS OVER NORTHWEST CALIFORNIA...A SOUTHERLY FLOW
DEVELOPS AND  WILL LIKELY RESULT IN A RETURN OF COASTAL LOW CLOUDS
AND FOG AS EARLY AS MONDAY NIGHT.

AN UPPER LEVEL LOW DEVELOPS SOUTHWEST OF THE BAY AREA ON SUNDAY.
ALTHOUGH MODELS INDICATE THE MOST FAVORABLE AREAS OF PRECIPITATION
WILL BE EAST OF THE AREA. WHILE THE NAM AND GFS DIFFER IN THEIR
OPINIONS ON THE POSITIONING OF THIS LOW...THE LOCATION OF THE LOW
WILL BE KEY. HOWEVER...WITH ASSOCIATED COLD POOL ALOFT AND SHORT
WAVE ENERGY CIRCULATING THE LOW...CANNOT RULE OUT SLIGHT CHANCE FOR
SHOWERS OVER THE HIGHER TERRAIN OF EASTERN MENDOCINO AND TRINITY
COUNTIES FROM SUNDAY THROUGH MID WEEK.

IN THE LONG TERM...EXTENDED FORECAST MODELS SHOW A TROUGH DIGGING
INTO THE NORTH COAST TOWARDS THE END OF NEXT WEEK...A SLIGHT CHANCE
OF RAIN EXISTS FOR THE NORTHERN PORTIONS OF THE CWA DURING THE
EXTENDED.

&&

.MARINE...WINDS HAVE DROPPED OFF SUBSTANTIALLY AT THE BUOYS THIS
MORNING AFTER BRIEFLY REACHING AT LEAST NEAR GALES LAST EVENING.
VERSUS 24 HOURS AGO...WIND IS LIGHTER AT ALL BUOYS EXCEPT BUOY
27...WHERE ITS THE SAME. THESE TRENDS ECHO WHAT CURRENT GFS MODEL
SOLUTION IS DEPICTING. THIS IS THAT THE HIGHER WINDS ARE SHIFTING
NORTHWESTWARD...BUT SUSPECT NEAR GALES ARE STILL BEING EXPERIENCED
IN PORTIONS OF THE OUTER WATERS AT THIS TIME. WILL BE DROPPING THE
GALE AT SUNRISE THIS MORNING THERE...TOO...HOWEVER...AS WIND BAND
CONTINUES TO SHIFT OFFSHORE. STILL EXPECT TREACHEROUS SEA CONDITIONS
DUE TO PERSISTENT WIND PUSHING SHORT PERIOD SWELL SOUTHWARD. THUS
HAVE EXTENDED HAZARDOUS SEAS WARNINGS BEYOND 20NM. EXPECT THAT WINDS
WILL PICK UP SOME THIS AFTERNOON WITH LOCAL GALE GUSTS THIS EVENING
AROUND THE POINTS AND CAPE MENDOCINO...AS AFTERNOON SEA BREEZE
SQUEEZES AROUND THESE TOPOGRAPHICAL FEATURES UNDER A STRENGTHENING
MARINE INVERSION.

&&

.AVIATION...STRONG SURFACE HIGH PRESSURE WILL BUILD INTO SE OREGON
TONIGHT...AS AN UPPER LEVEL RIDGE BUILDS TOWARDS THE PACIFIC
NORTHWEST. THUS...THE AIR MASS OVER NW CALIFORNIA WILL CONTINUE TO
DRY AS NORTH WINDS ALOFT REMAIN STRONG AND VEER TO THE NORTHEAST
OVERNIGHT. THE FEW CLOUDS OVER THE COAST MOUNTAINS SHOULD DISSIPATE
THIS EVENING...AND EVEN THE COAST SHOULD REMAIN MOSTLY CLEAR. SO THE
MAIN AVIATION ISSUE ACROSS NW CA TONIGHT THROUGH SATURDAY WILL BE
TURBULENCE...AS THE NORTHEAST WIND INTERACTS WITH THE TERRAIN.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY.....PT ST GEORGE TO PT ARENA OUT 60 NM.
HAZARDOUS SEAS WARNING...PT ST GEORGE TO PT ARENA 20 TO 60 NM.

&&

SYNOPSIS/DISCUSSION...LAU
MARINE................LUTZ
AVIATION..............TJADEN

VISIT US AT WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:18 PM PDTFreeze WarningEKA17 hr

Nearby

Frost Advisories in California, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.